Volume 21, issue 1 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The dual Bonahon–Schläfli formula

Filippo Mazzoli

Algebraic & Geometric Topology 21 (2021) 279–315

Given a differentiable deformation of geometrically finite hyperbolic 3–manifolds (Mt)t, the Bonahon–Schläfli formula (J. Differential Geom. 50 (1998) 25–58) expresses the derivative of the volume of the convex cores (CMt)t in terms of the variation of the geometry of their boundaries, as the classical Schläfli formula (Q. J. Pure Appl. Math. 168 (1858) 269–301) does for the volume of hyperbolic polyhedra. Here we study the analogous problem for the dual volume, a notion that arises from the polarity relation between the hyperbolic space 3 and the de Sitter space dS3. The corresponding dual Bonahon–Schläfli formula has been originally deduced from Bonahon’s work by Krasnov and Schlenker (Duke Math. J. 150 (2009) 331–356). Applying the differential Schläfli formula (Electron. Res. Announc. Amer. Math. Soc. 5 (1999) 18–23) and the properties of the dual volume, we give a (almost) self-contained proof of the dual Bonahon–Schläfli formula, without making use of Bonahon’s results.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Schläfli formula, dual volume, dual Bonahon–Schläfli formula, Kleinian groups, convex cocompact, hyperbolic geometry
Mathematical Subject Classification 2010
Primary: 53C65, 57M50
Secondary: 30F40, 52A15, 57N10
Received: 10 July 2019
Revised: 19 February 2020
Accepted: 26 March 2020
Published: 25 February 2021
Filippo Mazzoli
Department of Mathematics
University of Virginia
Charlottesville, VA
United States